Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 197, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 9, 2012, 7:15 PM EDT for 6 counties in Pennsylvania. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 7:15 PM EDT (23:15 UTC)
- Expired
- Aug 9, 2012, 8:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Armstrong County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Jefferson County, PA, Venango County, PA
The radar
The State College radar (KCCX), 109 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:23 PM EDT | TSTM WND DMG | Tionesta, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 4:41 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS51 KPBZ 092315
SVRPBZ
PAC005-019-031-053-065-121-100015-
/O.NEW.KPBZ.SV.W.0197.120809T2315Z-120810T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
715 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN ARMSTRONG COUNTY IN WEST CENTRAL
PENNSYLVANIA...
EXTREME NORTHEASTERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
NORTHERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
FOREST COUNTY IN NORTHWEST PENNSYLVANIA...
NORTHWESTERN JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
EASTERN VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...
* UNTIL 815 PM EDT
* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF PLEASANTVILLE
TO 6 MILES SOUTHWEST OF KNOX...MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VAN... PLEASANTVILLE... KNOX...
TIONESTA... CLARION... FRYBURG...
WEST HICKORY... COOK FOREST STATE PARK...
KELLETTVILLE... CLEAR CREEK STATE PARK...
REDCLYFFE... BALLTOWN...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-80 BETWEEN MILE MARKERS 45 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4144 7895 4143 7897 4145 7899 4145 7906
4142 7906 4141 7909 4136 7909 4135 7905
4138 7896 4134 7891 4103 7971 4155 7967
4163 7954 4163 7896
TIME...MOT...LOC 2316Z 228DEG 31KT 4150 7960 4118 7961
$$
153 follow-up statements
633
WWUS51 KPBZ 092326
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
726 PM EDT THU AUG 9 2012
PAC005-019-031-053-065-121-100015-
/O.CON.KPBZ.SV.W.0197.000000T0000Z-120810T0015Z/
ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
726 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR VENANGO AND FOREST COUNTIES IN NORTHWEST PENNSYLVANIA...AND
JEFFERSON...CLARION...BUTLER AND ARMSTRONG COUNTIES IN WEST CENTRAL
PENNSYLVANIA...
AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MARIENVILLE TO KNOX...MOVING
NORTHEAST AT 25 MPH. EXPECT HEAVY RAINFALL AT THE RATE OF ONE TO
TWO INCHES PER HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REDCLYFFE... MARIENVILLE... KNOX...
COOK FOREST STATE PARK...
CLEAR CREEK STATE PARK... CLARION...
FRYBURG... VAN... LYNCH...
KELLETTVILLE... TIONESTA... WEST HICKORY...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-80 BETWEEN MILE MARKERS 45 AND 65.
THESE STORMS HAVE PRODUCED DAMAGING WIND AND LARGE HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4144 7895 4143 7897 4145 7899 4145 7906
4142 7906 4141 7909 4136 7909 4135 7905
4138 7896 4134 7891 4103 7971 4155 7967
4163 7954 4163 7896
TIME...MOT...LOC 2326Z 217DEG 21KT 4152 7915 4125 7961
$$
15358
WWUS51 KPBZ 092353
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
753 PM EDT THU AUG 9 2012
PAC005-019-100003-
/O.CAN.KPBZ.SV.W.0197.000000T0000Z-120810T0015Z/
ARMSTRONG PA-BUTLER PA-
753 PM EDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR BUTLER AND ARMSTRONG COUNTIES
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4163 7896 4162 7896 4144 7895 4143 7897
4145 7899 4145 7906 4142 7906 4141 7909
4136 7909 4135 7905 4138 7897 4134 7891
4105 7967 4107 7965 4109 7968 4116 7968
4117 7970 4145 7968 4163 7933
TIME...MOT...LOC 2353Z 217DEG 21KT 4165 7902 4138 7948
$$
PAC031-053-065-121-100015-
/O.CON.KPBZ.SV.W.0197.000000T0000Z-120810T0015Z/
CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
753 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR VENANGO AND FOREST COUNTIES IN NORTHWEST PENNSYLVANIA...AND
JEFFERSON AND CLARION COUNTIES IN WEST CENTRAL PENNSYLVANIA...
AT 752 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LYNCH TO
FRYBURG...MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VAN... REDCLYFFE... MARIENVILLE...
LYNCH... KNOX... FRYBURG...
COOK FOREST STATE PARK...
CLEAR CREEK STATE PARK... CLARION...
TIONESTA... KELLETTVILLE... WEST HICKORY...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-80 BETWEEN MILE MARKERS 45 AND 65.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4163 7896 4162 7896 4144 7895 4143 7897
4145 7899 4145 7906 4142 7906 4141 7909
4136 7909 4135 7905 4138 7897 4134 7891
4105 7967 4107 7965 4109 7968 4116 7968
4117 7970 4145 7968 4163 7933
TIME...MOT...LOC 2353Z 217DEG 21KT 4165 7902 4138 7948
$$100
WWUS51 KPBZ 100009
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
809 PM EDT THU AUG 9 2012
PAC031-053-065-121-100020-
/O.EXP.KPBZ.SV.W.0197.000000T0000Z-120810T0015Z/
CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
809 PM EDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR VENANGO AND FOREST COUNTIES IN
NORTHWEST PENNSYLVANIA...AND JEFFERSON AND CLARION COUNTIES IN WEST
CENTRAL PENNSYLVANIA EXPIRES AT 815 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE STORM NO
LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...IT OR OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-80 BETWEEN MILE MARKERS 45 AND 63.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4163 7896 4162 7896 4144 7895 4143 7897
4145 7899 4145 7906 4142 7906 4141 7909
4136 7909 4135 7905 4138 7897 4134 7891
4105 7967 4107 7965 4109 7968 4116 7968
4117 7970 4145 7968 4163 7933
TIME...MOT...LOC 0010Z 217DEG 21KT 4173 7894 4146 7940
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 5:06 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 9, 5:06 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 506 PM EDT THU AUG 9 2012 .SYNOPSIS... A COLD FRONT IS EXPECTED TO BRING SOME MUCH NEEDED WIDESPREAD RAIN TONIGHT AND TOMORROW...AS WELL AS COOLER TEMPERATURES FOR THE START OF THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... ATMOSPHERE OVER THE UPPER OHIO VALLEY REGION HAS DESTABILIZED SUFFICIENTLY IN ADVANCE OF SHORTWAVE AND SURFACE CDFNT FOR THE STORM PREDICTION CENTER TO ISSUE A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE AREA. THAT WATCH IS MUCH DEPENDANT ON DIURNAL SUPPORT OF THE INSTABILITY FIELD AND WILL BE IN EFFECT UNTIL A COUPLE HOURS AFTER SUNSET. BY FRIDAY...LOW PRESSURE IS PROJECTED TO BE OVER LAKE ERIE AND IS PROGGED TO SIMPLY DRIFT TO THE NORTH THROUGH THE DAY AS COLD FRONT COMPLETES A SHIFT TOWARD EASTERN ZONES OF THE AREA. SPC HAS THUS KEPT THE EASTERN HALF OF THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE WEATHER ON FRIDAY...WITH ADEQUATE INSTABILITY/SHEAR CURRENTLY FORECAST. THESE VALUES WILL BE HIGHLY DEPENDENT ON JUST HOW QUICKLY THE FRONT MOVES THROUGH. AT THIS TIME...APPEARS THAT IF THE FRONT MOVES THROUGH BY LATE MORNING OR EARLY AFTERNOON...THERE MAY NOT BE ENOUGH INSTABILITY FOR STORMS TO GO SEVERE. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... CONTINUE A HIGH PROBABILITY OF MEASURABLE RAINFALL FRIDAY NIGHT AS A -4 TO -5 STANDARD DEVIATION UPPER LEVEL LOW PRESSURE TRACKS ACROSS THE LOWER GREAT LAKES. AS THE SYSTEM TRUDGES EAST...IT DOES WEAKEN...BUT STILL POSES A LOT OF UNCERTAINTY WITH THE SKY FORECAST THROUGH SATURDAY. TRIPLE POINT /OCCLUSION/ CROSSES DURING THE OVERNIGHT HOURS FRIDAY NIGHT...WHICH WILL BRING LESS THAN QUARTER OF AN INCH OF RAIN. AS THE CYCLONE WOBBLES NNE...ANALYSIS OF LAYER GRIDDED RH FIELDS BELOW H7 POINT TO OVC CONDITIONS ALONG AND N OF I-76 TO PHD SAT. LOCATIONS S AND SE SHOULD SEE A DECENT AMOUNT OF SUNSHINE GIVEN THEY RESIDE BENEATH THE DRY CONVEYOR BELT. CONFIDENCE HAS INCREASED TO FURTHER RAISE THE PROBABILITY OF PCPN AND SKY COVER FRI NGT. WITH THE CLOUDS AND WET WEATHER...COMMUNITIES N OF I-80 MAY NOT GET OUT OF THE 60S SAT. DECREASING CLOUDS WILL BE THE TREND N OF PIT SAT NGT...WHILE THE BALANCE OF THE AREA STAYS PCLDY. SW FLOW USHERS IN A WARMER SUN AFTN. H8 TEMPS CLIMB TO 15C COUPLED WITH A MIXING LAYER OF NEARLY 4-5 KFT TEMPERATURES SHOULD COME CLOSE TO 80F. A BLEND OF HPCGUIDE AND MOSGUIDE BIAS CORRECTED GRIDDED DATA WAS USED FOR TEMPS. && .LONG TERM /MONDAY THROUGH THURSDAY/... HIGHLIGHTS: - NO BIG SYSTEMS - NORMAL TEMPERATURES ZONAL FLOW ALOFT FOR MUCH OF THE EXTENDED FORECAST. THE MAIN SYSTEM WHICH WILL BRING RAINFALL TO A LARGE PART OF THE AREA IS FORECAST TO CROSS THE SECOND HALF OF TUESDAY. DEPENDING ON WHAT TIME THE FRONT TRAVERSES...IT COULD MEAN A THREAT OF STRONG STORMS GIVEN SUFFICIENT MID LEVEL WINDS AND COOLING ALOFT. DRY WEATHER IS PREDICTED THE NEXT TWO DAYS UNDER NW FLOW. ECMWF IS STRONGER WITH A H5 CYCLONE DROPPING THRU NEW ENGLAND THAN GFS...BUT EITHER WAY WE SHOULD RESIDE FAR ENOUGH SW THAT IT WILL NOT IMPACT OUR WEATHER. BOTH LONG RANGE OPERATIONAL MODELS AND THEIR RESPECTIVE ENSEMBLE MEANS ILLUSTRATE A BUILDING ANTICYCLONE INTO THE OHIO VALLEY LATE IN THE PERIOD...WHICH WOULD BRING TEMPS BACK ABOVE NORMAL NEXT THURSDAY INTO THE WEEKEND. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... FAIRLY WIDESPREAD TSRA DVLPMNT IS EXPECTED THROUGH THE EVE AS AN UPR SHRTWV/SFC CDFNT MOVE OVR THE REGION. RESTRICTIONS TO IFR AND TAF AMENDMENTS FOR SVR SHOULD THUS BE ANTICIPATED. DEEP MOIST CONVECTION IS EXPECTED TO DIMINISH OVRNGT...BUT MOIST BOUNDARY LAYER AND RESIDUAL SHRA IS LIKELY TO CONTINUE IFR RESTRICTION POTENTIAL THROUGH THE NIGHT. .OUTLOOK...FRIDAY THROUGH MONDAY... RESTRICTIONS CAN BE EXPECTED IN WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. MORE ISOLATED COVERAGE IS ANTICIPATED ON SATURDAY AND SUNDAY AND MONDAY SHOULD SEE A RETURN TO VFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15
Hazardous weather outlook, Aug 9, 5:09 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 509 PM EDT THU AUG 9 2012 MDZ001-PAZ016-022-023-073>076-WVZ023-041-102115- GARRETT-JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER- 509 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ON FRIDAY. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ021-022-102115- MARION-MONONGALIA- 509 PM EDT THU AUG 9 2012 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ON FRIDAY. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-102115- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- 509 PM EDT THU AUG 9 2012 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ009-015-102115- FOREST-CLARION- 509 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 15
In the hours before
Local storm report, Aug 9, 6:25 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 W MERCER 41.23N 80.29W
08/09/2012 MERCER PA TRAINED SPOTTER
TREES DOWN.
&&
EVENT NUMBER PBZ1200958
XXSpecial weather statement, Aug 9, 6:36 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
636 PM EDT THU AUG 9 2012
PAZ007-008-092315-
MERCER PA-VENANGO PA-
636 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER AND VENANGO
COUNTIES...
AT 631 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
STONEBORO...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
STONEBORO... POLK... KENNERDELL...
SUGARCREEK... FRANKLIN... COOPERSTOWN...
SENECA... VAN... OIL CITY...
OIL CREEK STATE PARK...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-80 BETWEEN MILE MARKERS 23 AND 27.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4162 7977 4162 7966 4136 7950 4118 8008
4136 8016 4163 7978
15Local storm report, Aug 9, 7:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
708 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG GILMORE 40.29N 81.44W
08/09/2012 TUSCARAWAS OH EMERGENCY MNGR
POWER LINES DOWN
&&
EVENT NUMBER PBZ1200959
RGLocal storm report, Aug 9, 7:10 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
710 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 NNW RUSH 40.33N 81.38W
08/09/2012 TUSCARAWAS OH EMERGENCY MNGR
POWER LINES DOWN
&&
EVENT NUMBER PBZ1200960
RGLocal storm report, Aug 9, 7:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
713 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG EGYPT CORNERS 41.35N 79.73W
08/09/2012 VENANGO PA TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER PBZ1200961
RGLocal storm report, Aug 9, 7:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
715 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 2 E NEW CASTLE 41.00N 80.31W
08/09/2012 M1.00 INCH LAWRENCE PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200962
RGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:53 PM EDT | Special Weather Statement | PBZ | Greene | 52 min |
| Aug 8, 9:47 PM EDT | Special Weather Statement | PBZ | Westmoreland | 28 min |
| Aug 8, 10:43 PM EDT | Special Weather Statement | PBZ | Westmoreland | 32 min |
| Aug 9, 10:49 AM EDT | Special Weather Statement | PBZ | Venango | 41 min |
| Aug 9, 11:12 AM EDT | Special Weather Statement | PBZ | Forest | 48 min |
| Aug 9, 1:16 PM EDT | Special Weather Statement | PBZ | Fayette | 29 min |
| Aug 9, 2:24 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 51 min |
| Aug 9, 3:09 PM EDT | Areal Flood Advisory | PBZ | Fayette | 3 hr |
| Aug 9, 3:49 PM EDT | Special Weather Statement | PBZ | Fayette | 41 min |
| Aug 9, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 61 min |
| Aug 9, 6:36 PM EDT | Special Weather Statement | PBZ | Venango | 39 min |
| Aug 9, 6:41 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 34 min |
| Aug 9, 7:00 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer | 45 min |
| Aug 9, 7:50 PM EDT | Special Weather Statement | PBZ | Butler | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.